Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 120, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 3, 2013, 8:46 AM CDT for Crawford County, Washington County, Missouri. It took effect at May 3, 2013, 8:53 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- May 3, 2013, 8:46 AM CDT (13:46 UTC)
- In effect from
- May 3, 2013, 8:53 PM CDT
- Expired
- May 7, 2013, 9:24 AM CDT
- In force
- 4 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 15.92 ft at May 4, 2013, 5:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 20 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 3, 7:00 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 3, 7:00 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
700 AM CDT FRI MAY 3 2013
.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 214 AM CDT FRI MAY 3 2013
QUITE THE UNUSUAL SYNOPTIC PATTERN FOR EARLY MAY AS A STRONG UPPER
LEVEL TROF IS BEGINNING TO CLOSE OFF A CIRCULATION ALONG THE
KANSAS/OKLAHOMA BORDER THIS MORNING. AT THE SURFACE...A NEARLY
STATIONARY FRONT WILL WAVER LITTLE ACROSS OUR EASTERN COUNTIES WHILE
SURFACE LOW PRESSURE DEVELOPS AND MOVES NORTH-NORTHWEST TODAY AND
TONIGHT PARALLELING THE MISSISSIPPI RIVER. THIS WILL PROVIDE
WIDESPREAD RAIN TO THE CWA OVER THE NEXT 24 HOURS...WITH THE
HEAVIEST AMOUNTS...UP TO 3.0 INCHES...ACROSS EASTERN MISSOURI AND
WESTERN ILLINOIS. FLOOD WATCH LOOKS ON TARGET AND NO CHANGES ARE
PLANNED AT THIS TIME.
THE MID/UPPER LEVEL LOW WILL BEGIN TO SLOWLY MOVE SOUTH OF THE AREA
THIS WEEKEND...TREKKING THROUGH ARKANSAS AND INTO THE SOUTHEAST
UNITED STATES BY EARLY NEXT WEEK. HAVE GOT TO GIVE CREDIT TO THE GFS
MODEL WHICH NAILED THIS FORECAST DAYS AGO WHEN THE ECWMF WAS
SHUNTING THE CIRCULATION NORTH INTO THE UPPER MIDWEST/GREAT LAKES.
MAIN BAND OF STEADY RAIN WILL SLOWLY LIFT EAST NORTHEAST ON SATURDAY
AND PRECIPITATION SHOULD BECOME MORE SHOWERY AS THE SURFACE LOW
PRESSURE OCCLUDES UNDER THE PARENT UPPER LOW. SLOW MOVEMENT OF THE
SYSTEM WILL RESULT IN CONTINUED CHANCES OF SHOWERS SATURDAY NIGHT
AND SUNDAY...WITH THE HIGHEST POPS ALONG AND SOUTH OF I-44 IN
MISSOURI AND I-70 IN ILLINOIS.
TEMPERATURES WILL BE BELOW NORMAL THROUGH THE SHORT TERM
PERIOD...WITH THE COLDEST VALUES EXPECTED TODAY ACROSS MISSOURI AND
EXTREME WESTERN ILLINOIS. SIDED WITH COLDER MET MOS VALUES.
CVKING
.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 214 AM CDT FRI MAY 3 2013
UPPER LEVEL LOW PRESSURE SYSTEM FINALLY MOVES INTO THE SOUTHEAST
UNITED STATES EARLY NEXT WEEK...BUT GFS AND GEM DEPICT A
REINFORCING SHORTWAVE DIVING SOUTH FROM THE PLAINS...KEEPING THE
COLD AIR ALOFT IN PLACE AND SETTING THE STAGE FOR DIURNAL SHOWERS
AND ISOLATED THUNDERSTORMS TO FORM ON MONDAY AFTERNOON. ECWMF IS
LESS AGGRESSIVE WITH THE NORTHERN SHORTWAVE...AND THEREFORE IS DRY
FOR MONDAY.
FORECAST GETS EVEN MORE UNCLEAR DUE TO HOW THE MODELS HANDLE THE
NORTHERN SHORTWAVE AND THE NEXT SOUTHERN SYSTEM THAT PULLS INTO
THE PLAINS BY MIDWEEK. REGARDLESS...IT APPEARS THAT THE THREAT OF
THUNDERSTORMS WILL RETURN BY THURSDAY AFTERNOON...IF NOT SOONER.
TEMPERATURES WILL MODERATE BACK TO SEASONAL NORMALS.
CVKING
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 640 AM CDT FRI MAY 3 2013
IFR FLIGHT CONDITIONS WITH LIGHT TO OCCASIONALLY MODERATE RAIN AND
FOG WILL PREVAIL TODAY. THERE ARE SOME BREAKS IN THE IFR MOVING
ACROSS THE AREA THIS MORNING...BUT THINK THESE BREAKS SHOULD FILL
IN THROUGH THE MORNING HOURS. IFR FLIGHT CONDITIONS WITH LIGHT TO
MODERATEARE LIKELY TO CONTINUE TONIGHT A SLOW MOVING STORM SYSTEM
AFFECTS THE REGION.
SPECIFICS FOR KSTL...
IFR FLIGHT CONDITIONS WITH LIGHT TO OCCASIONALLY MODERATE RAIN AND
FOG WILL PREVAIL TODAY. THERE ARE SOME BREAKS IN THE IFR MOVING
ACROSS THE AREA THIS MORNING...BUT THINK THESE BREAKS SHOULD FILL
IN THROUGH THE MORNING HOURS. IFR FLIGHT CONDITIONS WITH LIGHT TO
MODERATEARE LIKELY TO CONTINUE TONIGHT A SLOW MOVING STORM SYSTEM
AFFECTS THE REGION.
CARNEY
&&
.PRELIMINARY POINT TEMPS/POPS...
SAINT LOUIS 48 43 52 47 / 100 100 60 60
QUINCY 45 42 53 46 / 100 100 70 30
COLUMBIA 37 35 53 43 / 100 70 30 30
JEFFERSON CITY 39 36 52 43 / 100 60 30 30
SALEM 64 50 53 48 / 100 100 90 70
FARMINGTON 42 37 52 43 / 100 90 20 60
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH LATE TONIGHT FOR CRAWFORD MO-FRANKLIN MO-
IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-REYNOLDS MO-ST.
CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-
STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...FLOOD WATCH THROUGH LATE TONIGHT FOR BOND IL-CALHOUN IL-CLINTON
IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-
MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, May 3, 2:52 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 252 AM CDT FRI MAY 3 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 252 AM CDT FRI MAY 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE ILLINOIS RIVER REMAINS ABOVE MAJOR FLOOD LEVEL. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS THROUGH THIS EVENING. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES MAY CAUSE FLOODING OF LOW LYING AREAS AS WELL AS RIVERS...CREEKS...AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE ILLINOIS RIVER WILL REMAIN ABOVE MAJOR FLOOD LEVEL. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL AMOUNTS GREATER THAN TWO INCHES TO THE NATIONAL WEATHER SERVICE. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:16 AM CDT | River Flood Warning | LSX | Saint Charles | 43 hr |
| May 3, 8:46 AM CDT | River Flood Warning | LSX | Jefferson | 4 days |
| May 3, 8:46 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 5 days |
| May 3, 8:46 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| May 3, 8:46 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| May 3, 9:46 AM CDT | River Flood Warning | LSX | Lincoln | 67 hr |
| May 3, 10:19 AM CDT | River Flood Warning | LSX | Reynolds | 4 days |
| May 3, 3:10 PM CDT | Areal Flood Warning | LSX | Crawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 8 hr |
| May 3, 5:01 PM CDT | Areal Flood Warning | LSX | Jefferson | 7 hr |
| May 2, 8:48 PM CDT | River Flood Warning | LSX | Fayette | 11 days |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.